Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 6, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 9, 2014, 7:51 PM EDT for Van Wert County, Ohio; Adams County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2014, 7:51 PM EDT (23:51 UTC)
- Expired
- May 9, 2014, 8:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, IN, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 102 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962
WUUS53 KIWX 092351
SVRIWX
INC001-OHC161-100030-
/O.NEW.KIWX.SV.W.0006.140509T2351Z-140510T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
751 PM EDT FRI MAY 9 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ADAMS COUNTY IN NORTHEAST INDIANA...
VAN WERT COUNTY IN WEST CENTRAL OHIO...
* UNTIL 830 PM EDT
* AT 748 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONROE...AND
MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
VAN WERT...CONVOY...SCHUMM...WREN...ABANAKA...GLENMORE...
MIDDLEBURY...CAVETT AND WETZEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4076 8494 4098 8476 4098 8439 4090 8441
4072 8477 4072 8479 4071 8480 4069 8483
TIME...MOT...LOC 2351Z 228DEG 49KT 4078 8481
HAIL...0.75IN
WIND...60MPH
$$
SLL2 follow-up statements
625
WWUS53 KIWX 100006
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
806 PM EDT FRI MAY 9 2014
INC001-100016-
/O.CAN.KIWX.SV.W.0006.000000T0000Z-140510T0030Z/
ADAMS IN-
806 PM EDT FRI MAY 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4081 8474 4091 8469 4097 8463 4098 8439
4090 8441 4076 8468
TIME...MOT...LOC 0006Z 227DEG 40KT 4084 8465
$$
OHC161-100030-
/O.CON.KIWX.SV.W.0006.000000T0000Z-140510T0030Z/
VAN WERT OH-
806 PM EDT FRI MAY 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VAN WERT
COUNTY UNTIL 830 PM EDT...
AT 804 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF OHIO CITY...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
VAN WERT...CAVETT AND WETZEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4081 8474 4091 8469 4097 8463 4098 8439
4090 8441 4076 8468
TIME...MOT...LOC 0006Z 227DEG 40KT 4084 8465
HAIL...0.75IN
WIND...60MPH
$$
SLL929
WWUS53 KIWX 100017
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
817 PM EDT FRI MAY 9 2014
OHC161-100026-
/O.CAN.KIWX.SV.W.0006.000000T0000Z-140510T0030Z/
VAN WERT OH-
817 PM EDT FRI MAY 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR VAN WERT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS TO 45 MPH ARE STILL POSSIBLE WITH THIS
THUNDERSTORM AND ANY ADDITIONAL THUNDERSTORMS WHICH MOVE BACK INTO
THE COUNTY THIS EVENING.
IF ANY HAIL...FALLEN TREES OR OTHER WIND DAMAGE WERE
OBSERVED...PLEASE REPORT TO LAW ENFORCEMENT FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4081 8474 4091 8469 4097 8463 4098 8439
4090 8441 4076 8468
TIME...MOT...LOC 0016Z 227DEG 40KT 4092 8454
$$
SLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:18 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 9, 6:18 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
618 PM EDT FRI MAY 9 2014
.SYNOPSIS...
ISSUED AT 618 PM EDT FRI MAY 9 2014
A COLD FRONT WILL PASS ACROSS THE REGION THIS EVENING...BRINGING
SCATTERED SHOWERS AND THUNDERSTORMS. DRIER CONDITIONS WILL ARRIVE
FOR SATURDAY BEFORE THE NEXT SYSTEM MOVES IN FOR MOTHERS DAY INTO
NEXT WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL INTO EARLY NEXT
WEEK BEFORE RETURNING TO MORE NORMAL LEVELS BY MID WEEK.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 352 PM EDT FRI MAY 9 2014
SURFACE COLD FRONT GRADUALLY APPROACHING THE AREA AT PRESS TIME.
MIDLEVEL DRY AIR ADVECTION BEHIND EARLIER SHORTWAVE AND ASSOCIATED
RAIN SHOWERS HAS ALLOWED FOR A FEW BREAKS IN CLOUD COVER AHEAD OF
THE MAIN FRONT. TROPOSPHERE HAS DESTABILIZED A BIT AS A RESULT
WITH SPC/RAP MESOANALYSIS INDICATING AROUND 1000 J/KG OF SBCAPE
ACROSS OUR WESTERN COUNTIES. MODEST 1000-850MB CONVERGENCE IN THIS
WEAKLY UNSTABLE ENVIRONMENT HAS ALLOWED ANOTHER ROUND OF SHOWERS
TO DEVELOP JUST AHEAD OF THE FRONT. PARENT VORT MAX AND SURFACE
LOW ARE LIFTING RAPIDLY NORTHWARD THOUGH AND EASTWARD PROGRESS OF
COLD FRONT IS SLOWING AND CONVERGENCE IS BECOMING MORE
BROAD/DIFFUSE. THIS WILL RESULT IN LITTLE ORGANIZATIONAL STRUCTURE
TO CONVECTION THROUGH THE EVENING WITH JUST SPORADIC
SHOWERS/THUNDERSTORMS EXPECTED TO EFFERVESCE ACROSS THE AREA. AS
NOTED IN PRIOR UPDATE DISCUSSION...SEVERE WEATHER POTENTIAL IS
LIMITED. MORNING CLOUDS/PRECIP HAVE STIFLED DIURNAL RECOVERY AND
ANY POCKETS OF DIABATIC HEATING HAVE BEEN FILLING IN QUICKLY GIVEN
UNCAPPED ENVIRONMENT. HAS THEREFORE BEEN DIFFICULT TO GET ANY
MEANINGFUL UPDRAFTS TO DEVELOP. BETTER SEVERE WEATHER POTENTIAL
EXISTS ACROSS CENTRAL AND SOUTHERN INDIANA GIVEN HIGHER
INSTABILITY AND MORE FOCUSED SYNOPTIC FORCING WITH PASSING
MIDLEVEL SPEED/VORTICITY MAX. CONVECTION ALLOWING MODELS SUGGEST
THIS ACTIVITY MAY CLIP OUR FAR SOUTHERN COUNTIES LATE THIS EVENING
BUT MOISTURE AND FORCING ARE CLEARLY LACKING ACROSS OUR CWA.
ALREADY MARGINAL INSTABILITY WILL ALSO FURTHER WANE AFTER SUNSET.
WILL THEREFORE GO WITH JUST SCT WORDING THROUGH THE EVENING WITH
LITTLE TO NO SEVERE WEATHER THREAT. FRONT SHOULD FINALLY CLEAR OUR
SOUTHEAST CWA BY 12Z TOMORROW AND EXPECT MAINLY DRY CONDITIONS.
THERMAL TROUGH LARGELY BYPASSES US TO THE NORTH THOUGH AND EXPECT
HIGHS TO STILL REBOUND INTO THE LOW TO MID 70S...GENERATING A
FAIRLY PLEASANT DAY.
&&
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 352 PM EDT FRI MAY 9 2014
LOW LEVEL RIDGE AXIS TO DEPART TO THE EAST SATURDAY NIGHT SETTING UP
RENEWED LOW LEVEL THETAE ADVECTION PARTICULARLY ACROSS WESTERN
PORTIONS OF THE AREA. AIR MASS WILL BE QUITE DRY INITIALLY HOWEVER
WITH HISTORY OF SUBSIDENCE/DRY AIR ADVECTION THROUGH SATURDAY. THE
MOST PRONOUNCED LOW LEVEL THETAE CONVERGENCE SATURDAY NIGHT IS
EXPECTED TO RESIDE FROM THE MID MS RIVER VALLEY WESTWARD ACROSS THE
CORN BELT. STILL SOME DIFFERING IDEAS IN TERMS OF NOCTURNAL
CONVECTIVE EVOLUTION FOR THIS PERIOD...BUT WITH THICKNESS RIDGE JUST
UPSTREAM OF LOCAL AREA...FORWARD PROPAGATING CORFIDI VECTORS WOULD
TEND TO FAVOR NORTHWEST INDIANA FOR REMNANTS OF ANY UPSTREAM
CONVECTIVE COMPLEX. HOWEVER...WILL STAY CONSERVATIVE WITH POPS FOR
LATE SATURDAY NIGHT INTO SUNDAY MORNING AT THIS POINT WITH STRONG
MUCAPE GRADIENT EXPECTED FROM NORTHERN ILLINOIS INTO NORTHWEST
INDIANA. FUTURE FORECASTS MAY NEED TO ADJUST POPS UPWARD FOR THIS
PERIOD...BUT WOULD EXPECT ANY UPSTREAM CONVECTION WILL BE IN A
WEAKENING STAGE UPON REACHING THE LOCAL AREA.
DIGGING WESTERN CONUS TROUGH WILL LEAD TO DOWNSTREAM UPPER RIDGE
AMPLIFICATION ACROSS GREAT LAKES REGION ON SUNDAY. THIS SHOULD ALLOW
SECONDARY LOW LEVEL THETAE SURGE...MORE LIKELY LATE IN THE DAY.
PLUME OF STEEPER 850-700 HPA LAPSE RATES IS ALSO EXPECTED TO ADVECT
INTO THE AREA LATE SUNDAY AFTERNOON WITH FORECAST SOUNDINGS
GENERALLY DEPICTING LITTLE OR NO SBCIN. WILL MAINTAIN MID RANGE
CHANCE TSRA POPS FOR SUNDAY WITH LIMITING FACTOR TO HIGHER END
CHANCES BEING LACK OF STRONG MID/UPPER FORCING. LITTLE OR NO CHANGE
TO PREVIOUS FORECASTED HIGHS FROM MID 70S TO AROUND 80.
12Z GFS HAS CONTINUED TO TREND TOWARD A SLOWER AND MORE AMPLIFIED
EVOLUTION WITH THE WESTERN CONUS TROUGH...MORE INLINE WITH RECENT
EC/GEM IDEA. MAIN EFFECT FOR THIS FORECAST WAS TO WARM TEMPS FOR
TUESDAY AND WEDNESDAY AND FOCUS HIGHEST TSRA POPS IN THE TUESDAY
PERIOD ACCOMPANYING THE ATTENDANT COLD FRONT WITH OCCLUDING SYSTEM
TO THE NORTH. HAVE ALSO INCREASED POPS FOR WEDNESDAY...MAINLY ACROSS
THE EAST WITH POTENTIAL OF SOUTHERN STREAM TROUGH INTERACTING WITH
LINGERING LOW/MID LEVEL BAROCLINICITY.
COOLER CONDITIONS EXPECTED FOR THU/FRI WITH UPSTREAM UPPER RIDGE
PLACEMENT SUPPORTING ACTIVE SMALLER SCALE SHORT WAVE
PATTERN/POTENTIAL FRONTOGENETIC RESPONSE THAT WILL BE CONDUCIVE FOR
PERIODIC RAIN SHOWER CHANCES LATE NEXT WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 136 PM EDT FRI MAY 9 2014
SURFACE COLD FRONT EXTENDING FROM LOW PRESSURE OVER THE NORTHERN
GREAT LAKES IS SLOWLY APPROACHING THE AREA. WEAK LOW LEVEL
CONVERGENCE IN A SUFFICIENTLY MOIST ENVIRONMENT IS SUPPORTING A
FEW SHOWERS ACROSS THE AREA. INSTABILITY HAS BEEN LIMITED BY
MORNING PRECIPITATION AND MOSTLY CLOUDY SKIES THOUGH.
THUNDERSTORMS WILL THEREFORE REMAIN ISOLATED THROUGH THE EVENING.
THERE IS STILL A CHANCE FOR A THUNDERSTORMS TO IMPACT EITHER KSBN
OR KFWA BUT THE PROBABILITY IS TOO LOW AND TIMING IS TOO UNCERTAIN
FOR INCLUSION IN THE TAF. PERIODS OF MVFR CEILINGS WILL BE
POSSIBLE UNTIL FRONT CLEARS THE AREA LATER TONIGHT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LMZ043-
046.
&&
SYNOPSIS...FISHER
SHORT TERM...AGD
LONG TERM...MARSILI
AVIATION...AGD
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, May 9, 4:27 AM EDT, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 427 AM EDT FRI MAY 9 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-100830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 427 AM EDT FRI MAY 9 2014 /327 AM CDT FRI MAY 9 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EARLY THIS EVENING... MAINLY ACROSS NORTHERN INDIANA. THE MAIN SEVERE WEATHER THREAT IS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT THROUGH TUESDAY. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-100830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 427 AM EDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TODAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE... BUT COULD CAUSE GALE FORCE GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT THROUGH TUESDAY. SEVERE STORMS ARE NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, May 9, 7:01 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
701 PM EDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST NEW HAVEN 41.07N 85.01W
05/09/2014 E60 MPH ALLEN IN TRAINED SPOTTER
50 TO 60 MPH ESTIMATED WIND GUSTS AND PEA SIZE HAIL. NO
SIGNS OF DAMAGE.
&&
FISHERSpecial weather statement, May 9, 7:11 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
711 PM EDT FRI MAY 9 2014
INZ018-026-027-092345-
ADAMS IN-ALLEN IN-WELLS IN-
711 PM EDT FRI MAY 9 2014
...STRONG THUNDERSTORMS MOVING TOWARD WELLS...ADAMS AND SOUTHEASTERN
ALLEN COUNTIES...
AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
MONROEVILLE TO OSSIAN TO 7 MILES SOUTHWEST OF BLUFFTON...MOVING EAST
AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
BLUFFTON...
DECATUR AND BERNE...
MONROEVILLE...
MONROEVILLE...
MONROE...
WELLSBURG...TRAVISVILLE AND TOCSIN...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4065 8533 4090 8533 4102 8510 4103 8481
4066 8481
TIME...MOT...LOC 2310Z 258DEG 31KT 4097 8498 4084 8515
4070 8528Special weather statement, May 9, 7:27 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
727 PM EDT FRI MAY 9 2014
OHZ001-002-004-005-016-100015-
DEFIANCE OH-FULTON OH-HENRY OH-PUTNAM OH-WILLIAMS OH-
727 PM EDT FRI MAY 9 2014
...STRONG THUNDERSTORMS MOVING TOWARD FULTON...SOUTHEASTERN
WILLIAMS...EASTERN DEFIANCE...EXTREME NORTHEASTERN PAULDING...HENRY
AND NORTHERN PUTNAM COUNTIES...
AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR WAUSEON TO NAPOLEON TO
CONTINENTAL AND MOVING NORTHEAST AT 45 MPH.
WINDS UP TO 55 MPH...HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE SO LISTEN FOR ANY WARNINGS
THAT MAY BE ISSUED THROUGH THE MID EVENING HOURS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
ARCHBOLD...
NAPOLEON...
WAUSEON...
SWANTON...
HOLGATE...
LEIPSIC AND FAYETTE...
THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 23 AND
48.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4099 8433 4121 8434 4121 8436 4158 8440
4171 8430 4171 8388 4106 8388
TIME...MOT...LOC 2325Z 246DEG 37KT 4129 8427
SLLSpecial weather statement, May 9, 7:29 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 PM EDT FRI MAY 9 2014
INZ022-023-100015-
CASS IN-MIAMI IN-
729 PM EDT FRI MAY 9 2014
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN CASS AND MIAMI
COUNTIES...
AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF LOGANSPORT...MOVING NORTHEAST AT
40 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LOGANSPORT...
GRISSOM AFB...
PERU...
WALTON...
BUNKER HILL...
MEXICO...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4059 8638 4070 8638 4071 8647 4091 8621
4091 8617 4095 8617 4100 8610 4100 8595
4071 8595 4058 8611 4058 8635
TIME...MOT...LOC 2329Z 219DEG 34KT 4067 8635Special weather statement, May 9, 7:45 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
745 PM EDT FRI MAY 9 2014
INZ027-OHZ024-100015-
ADAMS IN-VAN WERT OH-
745 PM EDT FRI MAY 9 2014
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME SOUTHERN PAULDING...VAN
WERT AND ADAMS COUNTIES...
AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CONVOY...OR 7 MILES EAST OF
DECATUR...MOVING EAST AT 45 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 55 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE SO LISTEN FOR ANY
WARNINGS THAT MAY BE ISSUED THROUGH THE MID EVENING HOURS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
VAN WERT...
CONVOY...OHIO CITY AND DULL...
CAVETT...JONESTOWN AND ELGIN...
MIDDLE POINT AND VENEDOCIA...
WETZEL...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4065 8507 4086 8494 4093 8482 4092 8480
4094 8480 4099 8471 4098 8440 4091 8440
4090 8438 4082 8439 4078 8440 4074 8447
4073 8480 4065 8482
TIME...MOT...LOC 2345Z 248DEG 48KT 4086 8477
SLLLocal storm report, May 9, 7:46 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
746 PM EDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 1 NW JUNCTION 41.20N 84.47W
05/09/2014 PAULDING OH LAW ENFORCEMENT
FEW TREES WERE BLOWN DOWN. ON COUNTY ROAD T218 BETWEEN
T143 AND T149.
&&
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 6:34 PM EDT | Special Weather Statement | IWX | Williams | 56 min |
| May 9, 6:47 PM EDT | Special Weather Statement | IWX | Defiance, Paulding | 58 min |
| May 9, 6:54 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding, Williams | 36 min |
| May 9, 7:27 PM EDT | Special Weather Statement | IWX | Fulton, Henry, Putnam | 48 min |
| May 9, 7:45 PM EDT | Special Weather Statement | IWX | Van Wert | 30 min |
| May 9, 10:18 AM EDT | Special Marine Warning | IWX | 117 min | |
| May 9, 2:32 PM EDT | Special Weather Statement | IWX | Starke | 43 min |
| May 9, 3:42 PM EDT | Special Weather Statement | IWX | Elkhart | 33 min |
| May 9, 4:09 PM EDT | Small Craft Advisory | IWX | 4 hr | |
| May 9, 4:24 PM EDT | Special Weather Statement | IWX | White | 36 min |
| May 9, 4:30 PM EDT | Special Weather Statement | IWX | LaGrange, Steuben | 60 min |
| May 9, 4:57 PM EDT | Special Weather Statement | IWX | Cass | 33 min |
| May 9, 5:20 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 55 min |
| May 9, 5:33 PM EDT | Special Weather Statement | IWX | Noble | 27 min |
| May 9, 6:07 PM EDT | Special Weather Statement | IWX | Allen, Huntington, Whitley | 53 min |
| May 9, 6:19 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 41 min |
| May 9, 6:29 PM EDT | Special Weather Statement | IWX | Huntington | 46 min |
| May 9, 7:11 PM EDT | Special Weather Statement | IWX | Adams, Wells | 34 min |
| May 9, 7:29 PM EDT | Special Weather Statement | IWX | Cass, Miami | 46 min |
| May 9, 7:37 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.